Aa
A
A
A
Close
Pain Management Community
9.83k Members
Avatar universal

chronic pain

I wrote a long post twice once on tramadol and the other I lost. I'm quitting tramadol and its going to be a long process. Been taking tramadol for 18 or so years . Every month I suffer with withdraw , I've tried everything ever written on this site. Don't take anything more then what the Dr. Wants u too. I wrote a post in archives under addiction, tramadol. Please pray , that u never end up like me. No suggestions help me so don't bother. I've been trying to quit for years. Be strong, and don't blame yourself if u tried and failed to stop taking any meds. I abused them and now suffer. Keep your head held high. I've taken 2-15 a day 50 mg for that many years. I'm weaning off. Today 4x a day for however long it takes to feel better then losing dose and so on. God bless you all and I pray for all that suffer with pain. 2011
4 Responses
547368 tn?1440541785
Hi Kbittles,

I know you didn't ask for a response...but I couldn't help but respond anyway to at least say that I am so very sorry that you are struggling with Tramadol usage.

You didn't indicate if you require this med for pain control but I assume you do. So I will also tell you have nothing to feel bad about. You stare you have never abused your meds, always taken them as directed and for that alone you should be commended. I assume you no longer have pain that requires medication control.....or WHY would you put yourself through the agony of weaning and living with uncontrolled chronic pain.

I'll keep you in my prayers and will be thinking of you. Please keep in touch and let us know how you are doing.

Best of Luck to You,
~Tuck
Avatar universal
Thank you for your thoughts and prayers. I have abused them, but still need them for pain. I did suffer every month. I would run out of the ultram every month. I suffer everyday in pain but thought it was cause I was taking to many... One month has passed and u feel better mentally. Physically I'm not better. But this time I did something about it. I went to my Dr.,  got xrays , that hadn't been taken in 15 years. IDE been buying extra meds off the internet.  I'm back to my regular dose. Almost ready to start Physical therapy , then Medicare will pay for a MRI if I fail PT. So I'm headed in the right direction. A very slow process indeed.!
I thank you again! It's much appreciated.
Kat
547368 tn?1440541785
I am so happy to hear you are going in the right direction. Great news!! I know it took a lot of courage and determination.

Please keep us posted on your progress. We offer you our support you.

My Best to You,
~Tuck
1310633 tn?1430224091
Speaking as an addict (with chronic-pain) that lurks in this forum on a daily basis and put's his 2 cents in when he feels it necessary...

I'll tell you that in my personal experience, w/d from Tramadol is by far the absolute WORST w/d's you'll ever experience in your life. I'm not trying to scare you or anything, but I'm issuing a warning/caution.

Don't just stop them CT, whatever you do. If you do, you will be/could be at risk for seizures or worse. You need to talk to your doctor about a taper-program, if you're truly ready to be done with them/off them completely.

Replacing the Tramadol with something else, for pain relief is not impossible, although it seems so after 18 years of semi-narcotic'like synthetic opioid treatment (IE: Tramadol). Been there, done that, bought a t-shirt, my friend.

When I first stopped my opiate treatment (prescribed for legit pain, then I started abusing them and taking WAY too much, WAY too fast... as addicts do), I thought I was going to DIE from the pain. After a while without the narcotics, I came to realize that a good portion of my pain stemmed from my mind. What I thought was a constant Level 6-7 was truly (after detoxing) a Level 3-4. I'm not sure about any of the other folks on here, but I'd be willing to bet dollars for donuts that they'd take a 3-4 over what they have, any day of the week and twice on Sundays.

I manage my pain, currently, with 600mg of Ibuprofen/daily, 1 Flector Patch/daily, and Baclofen 20mgx3/daily. My pain isn't 100% gone, but it's in the Level 1-2 range at any given time, which I tolerate standing on my head.

I wish you the best of luck in your journey to rid yourself of Tramadol, and know that you're not alone in your struggle. I strongly suggest you speak to your doctor about a taper-protocol. I've give you one myself, but it'd get deleted as non-doctors (such as myself) aren't allowed to give that sort of advice.

Talk to your doctor... he'll understand.

LMNO
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473358451
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches